| Catalog Number |
P4052 |
| Medical Device Problem Code |
Use of Device Problem (1670)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
03/12/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
The physician was using a silverhawk to treat a calcified fibrous soft tissue lesion in the right proximal superficial femoral artery (sfa).Artery diameter of 6mm and vessel was a little tortuous.The device was inspected and prepped per the ifu with no issues.It was reported that it was hard to close the device after initial pass and the device would not activate a second time.The cutter mouth wouldn¿t open and the thumbswitch would not engage.There were no issues switching the motor on/off.No patient injury was reported.The device was used after the use by date.
Additional Manufacturer Narrative
Device evaluation: the silverhawk catheter was returned to the medtronic investigation lab (plymouth).The device was detached from the cutter driver; the cutter driver was not returned.The device was received within a white saftpak envelope.No ancillary devices or images were received with the silverhawk.The device was removed from the returned packaging for examination.Biological debris was noted within the distal assembly.The cutter was located within the distal housing and was advanced approximately 3.1cm distal to the cutter window; the black plunger was observed distal to the cutter.Examination of the cutter window revealed dried blood within the window.The thumb switch was manuvered and the cutter attempted to be retracted and advanced.The cutter was unable to be retracted or advanced.The device handle was inspected, and it was noted that the drive rod and the drive shaft hypotube had detached at the crimp location.Microscopic inspection of the drive rod end revealed a smooth surface, no evidence of a fracture was observed.Examination of the drive shaft hypotube revealed a smooth surface with no fracture indication.The crimp marks were visible on both the drive rod and the drive shaft hypotube.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
(possible used post expiry, asking the rep for confirmation on event date).